Oregon, 2012

High Wind in Oregon, March 19 to 20, 2012

March 19 to 20, 2012 · NWS PQR · 1 event in 1 county or zone

A strong Pacific cold front brought strong southerly winds to the central Oregon Coast.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A strong Pacific cold front brought strong southerly winds to the central Oregon Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 19, 7:45 PM PST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 19, 7:45 PM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
845 PM PDT MON MAR 19 2012

.SYNOPSIS...A WARM FRONT WILL APPROACH FROM THE WEST THIS
EVENING...FOLLOWED BY A COLD FRONT THAT WILL STALL ACROSS THE REGION
TUESDAY AND WEDNESDAY. SNOW LEVELS SHOULD RISE THROUGH THE NIGHT AND
LIMIT MOST SNOW TO THE CASCADES. THE RAIN WILL BE HEAVY AT
TIMES TUESDAY NIGHT THROUGH EARLY THURSDAY...AND THERE IS THE
POTENTIAL FOR MINOR FLOODING OF LOCAL STREAMS AND RIVERS TUESDAY
NIGHT AND WEDNESDAY. THERE IS ALSO THE POTENTIAL FOR LOW ELEVATION
SNOW DEPENDING ON WHERE THE FRONT SETS UP WEDNESDAY INTO THURSDAY.
COOL AND SHOWERY WEATHER IS EXPECTED THURSDAY AND FRIDAY.

&&

 .SHORT TERM...0Z SFC ANALYSIS DEPICTS A FAIRLY STRONG SFC LOW
ASSOCIATED WITH AN OCCLUDING SYSTEM OFF THE B.C. COAST. THE WARM
FRONT ASSOCIATED WITH THIS SYSTEM IS NEAR THE COAST...AND THUS
ISENTROPIC LIFT IS INCREASING. LATEST RUC ANALYSES DEPICTS THE
STRONGEST LIFT WILL BE FOCUSED ALONG THE COAST/COAST RANGE THIS
EVENING...WITH MODEST LIFT SPREADING INLAND LATE THIS EVENING AND
OVERNIGHT...FOR WIDESPREAD RAIN AND MOUNTAIN SNOW. EXPECT SNOW LEVELS
TO REMAIN BELOW PASS LEVELS AS THE WARM SECTOR COLLAPSES WITH THE
COLD SECTOR QUICKLY OVERTAKING IT. KLGX/KRTX RADAR CONFIRMS AN
INCREASE IN RAIN AT THE COAST...WITH CONTINUED LIGHT THOUGH SOMEWHAT
SCATTERED LIGHT RAIN INLAND.

WINDS WILL INCREASE ALONG THE COAST WITH THE FRONT TONIGHT...WITH A
BRIEF PERIOD OF SUSTAINED 30 TO 40 MPH SOUTH WINDS AND OCCASIONAL
HIGHER GUSTS. SNOW LEVELS HAVE BEEN GRADUALLY RISING TODAY BUT STILL
REMAIN WELL BELOW PASS LEVEL AND SHOULD REMAIN AT OR JUST BELOW PASS
LEVEL AS THE MAIN PRECIPITATION ARRIVES WITH THE TRAILING COLD FRONT
LATE TONIGHT. THERE IS PLENTY OF MOISTURE ASSOCIATED WITH THIS
SYSTEM...WITH A LONG FETCH OF 1.25-1.50 INCH PRECIPITABLE WATER
VALUES ENTRAINING INTO THE SYSTEM.

THE CASCADES WILL GET A GOOD DOSE OF SNOW TONIGHT THROUGH TUESDAY
NIGHT AND WILL MAINTAIN THE WINTER STORM WARNING. THE MOUNTAINS WILL
CONTINUE TO PILE UP SNOW FOR THE NEXT FEW DAYS. PREVIOUS SHIFT ENDED
THE WINTER STORM WARNING AT 0Z FOR AN EXPECTED BREAK IN
PRECIPITATION...AS OROGRAPHIC FLOW EASES...BUT THE NEXT WAVE WILL BE
QUICKLY ON ITS HEELS. GIVEN THE UNCERTAINTY AS TO WHERE THE FRONT ON
TUESDAY SETS UP.. HAVE NOT MADE ANY CHANGES TO THE WARNING...BUT
EXPECT THAT ANOTHER ROUND OF HEAVY SNOWFALL WILL COMMENCE SOMETIME
TUESDAY NIGHT...AND MAY JUST KEEP ON GOING...WARRANTING A GENERAL
CONTINUATION OF THE WARNING. ELSEWHERE... MOST OF THE PRECIPITATION
WILL FALL AS RAIN FOR THIS FIRST WAVE. EXPECT UP TO 1 INCH OF RAIN
ACROSS THE COAST RANGE...0.75 TO 1 INCH ALONG THE COAST AND LESS
THAN 0.75 INCH IN THE WILLAMETTE VALLEY AND THE I-5 CORRIDOR FROM 5
PM TODAY THROUGH 5 PM TUESDAY.

THE COLD FRONT WILL STALL TUESDAY NIGHT THROUGH EARLY WEDNESDAY AS
ANOTHER WAVE OF LOW PRESSURE APPROACHES FROM THE SOUTHWEST...AND
BRINGS ANOTHER BAND OF MOISTURE. THERE IS UNCERTAINTY OF WHERE THE
FRONT WILL STALL...AND THE CORRESPONDING HEAVY PRECIP AXIS. MODEL
RUNS HAVE BEEN ALTERNATING BETWEEN A SOUTHERN PLACEMENT...OVER
SOUTHERN OREGON AND A NORTHERN ONE...BETWEEN LANE AND LINN COUNTIES.
DEPENDING ON WHERE THIS FRONT STALLS AND HOW STRONG THE LOW
IS...THIS COULD MEAN ANYTHING FROM LOWLAND SNOW TO FLOODING RAINS.
REGARDLESS OF THE POSITION OF THE FRONT...NORTHWEST OREGON WILL SEE
MORE RAIN...AND POTENTIALLY VERY HEAVY RAIN TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AS WELL AS ANOTHER ROUND OF HEAVY SNOW FOR THE
CASCADES. MUCH OF THE COAST RANGE FORECAST HINGES ON WHETHER THERE
IS OFFSHORE FLOW AND THUS LOWER SNOW LEVELS FOR SIGNIFICANT
ACCUMULATING SNOW...OR SOUTHWESTERLY ONSHORE AND HEAVY RAIN.

ONE THING THAT HAS NOT BEEN HIGHLIGHTED IS MORE SPECIFIC INFORMATION
ON THE POTENTIAL FOR EITHER HEAVY RAIN AND A PERIOD OF WET SNOW
IN THE VALLEY LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.  WHILE ALL
OF THIS HINGES ON THE FRAGILE LOCATION OF THE STALLED OUT
FRONT...SEVERAL RUNS OF THE NAM...INCLUDING THE NEWEST 0Z...HAVE BEEN
HINTING THAT THE FRONT WILL STALL OVER OUR SOUTHERN CWA OR EVEN
FURTHER SOUTH. THIS WILL LEAVE AREAS TO THE SOUTH OF OUR AREA IN
SOUTHERLY FLOW AND AREAS TO THE NORTH IN COLD NORTHERLY FLOW. AS THE
UPPER JET MOVES OVERHEAD...EXPECT THE LOW TO MID LEVEL FRONT TO
STRENGTHEN AS THIS OCCURS.

MODEL SOUNDINGS ON THE 12-18Z NAM BUFR SUGGEST A PERIOD FROM 9Z -18Z
WEDS AS THE NEXT WAVE MOVES OVER THE FRONT WHERE THE LOWEST LEVELS
GO ISOTHERMAL...SUGGESTING WET SNOW. IF YOU BELIEVE THE CURRENT 0Z
NAM...EUGENE STAYS COLD ENOUGH FOR SNOW ALL DAY WITH HEAVY PRECIP..
MOST MODELS DO KEEP SFC TEMPS ABOVE FREEZING. SNOW RATIOS WOULD BE
VERY LOW...BUT IT IS DURING THIS CRUCIAL TIME OF FRONTOGENESIS THAT
THE NAM/GFS/ECM ALL HAVE A GOOD DOSE OF QPF OVER THE AREA. WHILE THE
12/18Z NAM USING THE TOP DOWN METHODOLOGY COBB OUTPUT GIVES EUGENE
1" OF SNOW..IT ONLY ACCUMULATES SNOW WHEN IT HAS SNOW AS THE
DOMINANT P-TYPE...WHICH ONLY OCCURS FOR A SHORT TIME GIVEN THE ABOVE
FREEZING SFC TEMPS FORECAST. THE 0Z NAM IS MORE AGGRESSIVE WITH
ACCUMULATIONS. AND...WITH MODERATE TO HEAVY PRECIP RATES AND AN
ISOTHERMAL PROFILE CAN EASILY ACCUMULATE SNOW IF HEAVY ENOUGH WITH
ABOVE FREEZING SFC TEMPS. ANYWAYS..AT THIS TIME THIS WOULD NOT BE
THE MOST LIKELY SOLUTION...BUT IT IS A VERY REASONABLE SOLUTION THAT
HINGES ON WHERE THE FRONT STALLS. AREAS FURTHER NORTH...INCLUDING
SALEM AND PORTLAND MAY SEE SOME SNOW MIXED IN BEING IN THE COLDER
AIR...BUT AT THIS TIME THE MODEL QPF IS STRONGER FURTHER SOUTH.

MEANWHILE WHAT SEEMS TO BE THE MORE LIKELY SOLUTION GIVEN THE TIME OF
YEAR ARE BASED ON THE THE GFS AND ECM...WHICH WHILE HAVING HEFTY
QPF...ARE WARMER...AS THE UPPER JET AND FRONT GET POSITIONED A BIT
FURTHER NORTH AND WEST...ALLOWING WARMER SOUTHERLY FLOW TO
RULE...MEANING A GOOD BOUT OF HEAVY RAINFALL...EVEN FOR PARTS THE
VALLEY. WHILE PRECIPITABLE WATER VALUES ARE NOT OFF THE
CHARTS...0.75" OR SO...WHICH IS IN THE 75TH PERCENTILE...IN THE 1 TO
2 STANDARD DEVIATION RANGE OF NORMAL...LOCALIZED URBAN AND SMALL
STREAM FLOODING ARE POSSIBLE AS RAIN FALLS OVER THE SAME AREA WITH
THESE MODEL SOLUTIONS. WILL UPDATE THE ESF TO HIGHLIGHT THIS
POSSIBILITY. AT THIS TIME...THE CENTRAL AND SOUTHERN VALLEY WOULD BE
FAVORED...BUT THIS CAN CHANGE QUICKLY.	THIS MAKES A DETERMINISTIC
FORECAST FOR THESE AREAS NEARLY IMPOSSIBLE...WITH 6000 FT FREEZING
LEVELS AND HEAVY RAIN FOR EUGENE/SALEM OR VERY LOW SNOW LEVELS.
THERE WILL BE A STRONG GRADIENT SOMEWHERE. FOR NOW HAVE NOT MADE ANY
DRASTIC CHANGES AND HAVE CONTINUED WITH A COMPROMISE REFLECTED IN
THE ECMWF AND HAVE LEFT CURRENT GRIDS INTACT..BUT THIS WILL LIKELY
NEED REFINEMENT AS WE GET CLOSER. CURRENT QPF FOR LATE TUESDAY NIGHT
INTO WEDNESDAY SEEMS TO BE A COMPROMISE...AND HAVE LOW CONFIDENCE IN
ADDING ANY HEAVY RAIN PERIODS UNTIL A LITTLE LATER. WHAT IS
INTERESTING ON THE GFS SOLUTION IS IF PRECIP REMAINS HEAVY LONG
ENOUGH...WE COULD SEE A CHANGEOVER TO SNOW WEDNESDAY NIGHT AS WELL.
IF THIS TREND HOLDS...SNOW LEVELS WILL COME DOWN IN FUTURE FCSTS. KMD

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...COMPARED WITH
THE RECENT PAST AND PRESENT...EXTENDED
PERIOD EXPECTED TO BE RELATIVELY QUIET. LATE IN THE WEEK...GFS AND
ECMWF AGREE ON THE UPPER TROUGH DIGGING S OFFSHORE. THIS SUGGESTS
LOWER POPS ARE IN ORDER...BUT WITH THE UPPER FLOW STILL OPEN TO
THE S FRI INTO SAT...WILL NEED TO KEEP SOME MENTION OF SHOWERS IN.
WITH LOW LEVEL OFFSHORE FLOW FRI...EXTENDED PERIOD WILL BEGIN ON THE
COOL SIDE WITH LOW SNOW LEVELS...BUT AS WARMER AIR MOVES UP FROM THE
S...WILL SEE A MODERATION OF TEMPS CLOSER TO SEASONAL NORMALS BY
SAT. 12Z OPERATIONAL GFS BRINGS MOISTURE BACK N BY SUN...WHILE ECMWF
TENDING TOWARDS A DEEPER CUTOFF THAT DOES NOT OPEN UP UNTIL MON.
GIVEN THE DIFFERENCES...WILL TREND TOWARDS CLIMATOLOGY FROM SUN ON.

&&

.AVIATION....A MIX OF MVFR AND VFR CONDITIONS THIS EVENING. MVFR
CIGS INCREASING ALONG THE COAST...AND HAVE JUST BEGUN TO PUSH
INLAND IN THE NORTH AS THE WARM FRONT APPROACHES. AFTER 05Z...S
WINDS WILL ALSO BE INCREASING ALONG THE COAST...THOUGH STRONGEST
WINDS NOT UNTIL AFTER 08Z AS WARM FRONT LIFTS INLAND ACROSS
REGION. BREEZY CONDITIONS ALSO EXPECTED INLAND AFTER 09Z...BUT NOT
AS STRONG AS THOSE ON COAST. EXPECT MVFR TO BE DOMINANT OVER AREAS
AFT 08Z...WITH OCCASIONAL IFR ALONG THE COAST. MTNS AND HIGHER
TERRAIN WILL BE OBSCURED IN CLOUDS AND PRECIP LATER TONIGHT WELL
INTO TUE AS THE OCCLUDED FRONT SLOWS AND NEARLY STALLS OVER THE
REGION. ROCKEY/BROWN

KPDX AND APPROACHES...VFR THIS EVENING. HOWEVER...STILL EXPECTING
INCREASING MVFR BETWEEN 04Z AND 07Z...WITH STEADY RAIN DEVELOPING
ABOUT THAT TIME ALSO. MVFR WILL DOMINATE AFTER 08Z...WITH RAIN.
MVFR CONDITIONS IN STEADY RAIN WILL CONTINUE THROUGH AT LEAST TUE
AFTERNOON. ROCKEY/BROWN

&&

.MARINE...CURRENT FORECAST FOR SOUTHERLY GALES TONIGHT STILL LOOKS
ON COURSE. WILL SEE STRONGEST WINDS ON THE WATERS BETWEEN 06Z
AND 10Z AS WARM FRONT LIFTS ACROSS REGION. HOWEVER...WARM FRONT
QUICKLY FOLLOWED BY THE COLD FRONT...WHICH WILL MOVE ONSHORE TUE
AM. THIS WILL ALLOW S WINDS TO TURN MORE W TO NW TUE AM. AS
GRADIENT RELAXES TUE AFTERNOON AND NIGHT...WINDS GRADUALLY EASE.
REST OF WEEK LOOKS MORE TRANQUIL...WITH WINDS STAYING BELOW 20 KT.

SEAS WILL RISE AGAIN LATER TONIGHT AS WINDS INCREASE. STILL LOOKS
AS THOUGH COMBINED SEAS PEAK AT 15 TO 17 FT LATER TONIGHT...THEN
EASE OFF A BIT TUE AM. HOWEVER...EXPECTING FETCH OF W TO NW SWELL
TO ARRIVE TUE EVENING...PEAKING AT 19 TO 22 FT WED. HIGHEST SEAS
REMAIN TO OUR N. AFTERWARD...SEAS EASING BACK TO THE LOWER TO
MID TEENS FOR WED NIGHT AND THU.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 11 PM PDT TUESDAY FOR CASCADES IN
     LANE COUNTY-NORTHERN OREGON CASCADES.

WA...WINTER STORM WARNING UNTIL 11 PM PDT TUESDAY FOR SOUTH
     WASHINGTON CASCADES.

PZ...GALE WARNING UNTIL 2 PM PDT TUESDAY FOR COASTAL WATERS FROM
     CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 7 PM
     PDT TUESDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 19, 2:46 AM PST, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
346 AM PDT MON MAR 19 2012

ORZ001>014-PZZ210-WAZ019>023-039-040-201400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
346 AM PDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BECOME HEAVY ACROSS THE AREA TONIGHT WITH HEAVY SNOW IN
THE CASCADES. PLEASE SEE PDXWSWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT VALLEY RAIN AND MOUNTAIN SNOW WILL LIKELY CONTINUE
TUESDAY THROUGH THURSDAY AS A FRONT STALLS ACROSS THE AREA.
DEPENDING ON WHERE THIS FRONT STALLS SNOW LEVELS COULD LOWER INTO
THE COAST RANGE AND CASCADE FOOTHILLS. THERE IS EVEN A SMALL
CHANCE THAT SNOW LEVELS COULD FALL LOW ENOUGH WEDNESDAY AND
THURSDAY FOR SNOW TO FALL AT SOME VALLEY LOCATIONS. WE WILL
CONTINUE TO MONITOR THE DEVELOPMENT OF THIS CHANGING WEATHER
PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Mar 19, 8:12 PM PST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
912 PM PDT MON MAR 19 2012

ORZ001>008-010-012-WAZ022-039-040-201400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...VIDA...LOWELL...
COTTAGE GROVE...LONGVIEW...KELSO...CASTLE ROCK...VANCOUVER...
BATTLE GROUND...WASHOUGAL...TOUTLE...ARIEL...COUGAR
912 PM PDT MON MAR 19 2012

...HEAVY RAINFALL AND LOW ELEVATION SNOWFALL POTENTIAL LATE
TUESDAY NIGHT THROUGH THURSDAY MORNING...

ANOTHER STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TUESDAY
NIGHT. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL LINGER OVER
THE AREA THROUGH THURSDAY MORNING. DEPENDING ON WHERE THIS FRONT
SETS UP...THE POTENTIAL EXISTS FOR HEAVY RAINFALL AND LOCALIZED
FLOODING. THIS APPEARS THE MORE LIKELY SCENARIO AT THE MOMENT. BUT...
IF THIS FRONT SHIFTS FURTHER SOUTH AS SOME OF OUR COMPUTER MODELS
SUGGEST...THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATING
SNOWFALL AT THE LOWEST ELEVATIONS. LOW ELEVATION SNOW MAY FALL
DURING RUSH HOUR WEDNESDAY MORNING. AT THIS TIME THIS LATTER
SCENARIO IS A LOW PROBABILITY EVENT...BUT ONE THAT COULD CAUSE
SIGNIFICANT IMPACT.

ALSO...IF THIS FRONT STAYS FURTHER SOUTH...PARTS OF THE COAST
RANGE AND THE OREGON FOOTHILLS COULD PICK UP SIGNIFICANT SNOWFALL.

MUCH IS UNCERTAIN AT THIS TIME...AS THERE WILL BE A VERY TIGHT
GRADIENT IN WARM AND COLD AIR...AND THIS WILL MAKE ALL THE
DIFFERENCE IN THE SENSIBLE WEATHER FORECAST. PLEASE STAY
TUNED...AS THE FORECAST MAY CHANGE QUICKLY.

KMD

Event by event

1 high wind. Local standard time, as filed.

High Wind, Central Oregon Coast

When
March 19, 11:10 PM PST to March 20, 11:28 AM PST
Where
Central Oregon Coast forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways

Strong winds were reported at the Yaquina Bridge with sustained winds to 40 kt and gusts to 56 kt. Strong winds were also reported at the Siuslaw Jetty in Florence with sustained winds to 42 kt and gusts to 51 kt, at Gleneden Beach with sustained wind of 44 kt, and at Lincoln City with a gust to 53 kt.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372231.